MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY LB51 LIGHT HANDLE COVER

STERIS CORPORATION - MONTGOMERY LB51 LIGHT HANDLE COVER
Model Number Lighthandle Cover
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cardinal health medical products & services is the distributor of the lb51 light handle covers subject of the reported event.Cardinal health documentation has indicated that they utilized the steris lb55 packaging tray in the surgical pack with some lb51 light handle covers.This is not the packaging tray product recommended by steris for this application.Steris recommends the use of the lb52 packaging tray to maintain the shape of the bezel bowl during sterilization and the packaging process.Should steris's recommendations not be followed, deformation can result, leading to an unusable and/or contaminated product.The instructions for use states, "please note that bowl deformation may result in inadvertent contamination of the light handle cover.Steris recommends the use of a packaging tray (example shown at left) to maintain the shape of the bezel bowl during sterilization and the packaging process.The packaging tray is available for purchase from steris as equipment number lb52.".Cardinal health was counseled on the proper packaging protocols, specifically the use of the recommended packaging tray associated with the lb51 light handle covers.No additional issues have been reported.
 
Event or Problem Description
The distributor reported that one of the lb51 light handle covers detached and fell into the sterile field during a patient procedure.User facility personnel removed and replaced the fallen cover and reestablished the sterile field resulting in a procedure delay.No report of injury.

Brand Name
LB51 LIGHT HANDLE COVER
Common Device Name
LIGHT HANDLE COVER
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key16993663
Report Number1043572-2023-00105
Device Sequence Number14297094
Product Code MDM
UDI-Device Identifier50724995156386
UDI-Public50724995156386
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLighthandle Cover
Device Catalogue NumberLB51
Device Lot Number8793656
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/24/2023
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown